Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 10, 2022, 1:49 PM CST for 33 counties in Texas. It took effect at Mar 11, 2022, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2022, 1:49 PM CST (19:49 UTC)
- In effect from
- Mar 11, 2022, 12:00 PM CST
- Expired
- Mar 12, 2022, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS74 KEWX 101949 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 149 PM CST Thu Mar 10 2022 TXZ171>173-183>194-202>209-220>225-110900- /O.NEW.KEWX.WI.Y.0003.220311T1800Z-220312T0600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa-Wilson- Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 149 PM CST Thu Mar 10 2022 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas. * WHEN...From noon Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
263 WWUS74 KEWX 110921 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 321 AM CST Fri Mar 11 2022 TXZ171>173-183>194-202>209-220>225-120600- /O.CON.KEWX.WI.Y.0003.220311T1800Z-220312T0600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa-Wilson- Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 321 AM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas. * WHEN...From noon Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
583 WWUS74 KEWX 111744 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1144 AM CST Fri Mar 11 2022 TXZ217>219-228-120600- /O.EXA.KEWX.WI.Y.0003.220311T1800Z-220312T0600Z/ Maverick-Zavala-Frio-Dimmit- Including the cities of Eagle Pass, Crystal City, Pearsall, and Carrizo Springs 1144 AM CST Fri Mar 11 2022 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Maverick, Zavala, Frio and Dimmit Counties. * WHEN...From noon Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ171>173-183>194-202>209-220>225-120600- /O.CON.KEWX.WI.Y.0003.220311T1800Z-220312T0600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa-Wilson- Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 1144 AM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas. * WHEN...From noon Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 11:34 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 10, 11:34 AM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1134 AM CST Thu Mar 10 2022 .AVIATION... TAFs are quite busy over the forecast period, as a cold front remains on track to move through the area from north to south during the day tomorrow. Expect the front to be arriving at AUS and DRT around 14Z Friday morning, and SAT/SSF by 17Z. Winds will turn gusty out of the north as this occurs, with gusts to 30 MPH possible at all of our aerodromes Friday afternoon. The other big impact of the period will be cig, and consequentially categorical reductions at our terminals. Expect a drop to MVFR at all terminals overnight tonight, with further reductions to IFR/LIFR possible early tomorrow morning at the I-35 aerodromes. Have eliminated mention of LIFR at AUS for this forecast cycle, as numerical guidance has backed off on cig forecasts throughout the morning hours. Far greater confidence in further deterioration to LIFR exists at SAT and SSF, with thresholds being crossed near daybreak tomorrow. Following the front's passage during the mid-late morning hours, all sites should see a gradual improvement in cigs and flight cats. Return to MVFR, perhaps even VFR, looks likely during the last 12 hours of the extended forecast period at AUS and SAT. Have accounted for this, and said improvements will be incorporated at SSF and DRT once inside of 24 hours. && .PREV DISCUSSION... /ISSUED 544 AM CST Thu Mar 10 2022/ AVIATION (12Z TAFs)... VFR conditions prevail across South Central Texas under clear skies. There is a band of low stratus between COT-LRD-HBV that may briefly work north into the area this morning, south of a PEZ-UVA-5T9 line, before mixing out late morning. Otherwise VFR conditions through the day and evening. Low stratus along with patchy fog and drizzle is forecast to gradually develop 06Z-12Z Friday, ahead of a strong cold front, resulting in IFR to LIFR conditions. PREV DISCUSSION... /ISSUED 321 AM CST Thu Mar 10 2022/ SHORT TERM (Today through Friday)... Southwest to westerly mid and upper level flow and southerly low level flow will lead to mostly sunny and warm conditions today. Some low clouds may briefly work into far southern areas of the CWA from the south after sunrise, but these should mix out rather quickly. After a cool morning start high temperatures today rebound nicely into the low to mid 70s for most areas. Low level moisture steadily increases tonight leading to the development of low stratus and patchy drizzle and fog overnight ahead of the approaching strong cold front. The shallow, yet cold and dense, airmass behind the front is poised to arrive into the Hill Country and southern Edwards Plateau around 5-9AM Friday, into the I-35 corridor 8-11AM, and the southern and southeast counties of the CWA between 10AM-1PM. Initially some showers are possible along and ahead of the front, then isentropic upglide developing over the shallow, cold airmass will lead to the development of some post frontal chances for rain and a slight chance for a wintry mix across the northern Hill Country. Temperatures will fall sharply behind the front through the morning and early afternoon. The temperature forecast leans heavily toward a blend of the NAMNest/NAM12, which typically handles shallow, cold airmasses like these better this far south. Behind the front we are forecasting temperatures across the Hill Country to drop into the low to mid 30s in the morning, and into the upper 30s to low to mid 40s across the I-35 corridor by midday. The colder NAMNest/NAM12 solutions are indicating some areas of the northern Hill Country, across Gillespie, Kerr, and northern Edwards counties, reaching freezing Friday morning before the precipitation ends. We have introduced a slight chance of light freezing rain for these locations. The freezing rain would be confined mainly to elevated metal type objects, with no impacts to surface roads currently expected. There is also a slight chance that some sleet could mix across northern Gillespie, Llano, and Burnet counties by early afternoon, as the cold layer deepens and cools enough just before downglide develops and precipitation chances end. No significant impacts from this are expected, if it even occurs. The remainder of the area's precipitation chances will remain a cold rain, ending west to east through the mid and late afternoon. Finally, windy conditions will develop behind the front. Sustained winds of 20-25 mph are expected by afternoon across the region with gusts 30-40 mph. There a some locations that could slightly exceed this. Future shifts will be looking at wind advisory potential. Regardless, these blustery winds will make it feel much colder, with wind chill values in the 20s across the Hill Country and low 30s along and east of the I-35 corridor. LONG TERM (Friday Night through Wednesday)... Elevated wind speeds and gusts will persist Friday night into Saturday morning, and wind chills will be extra harsh for a mid March evening. The lack of decoupling at 12Z Saturday may keep many locations south of Hwy 90 from reaching freezing but, much colder air will have spilled into the northern Hill Country, and a hard freeze will be likely there. Since we'll only be a few days removed from the last freeze from Wednesday morning, there are no plans for a Freeze Warning. However, it is interesting to note that we are getting a good separation from the average last freeze of the season for a couple of our climate stations. This is probably more of an anomaly than usual, considering Texas is enduring a La Nina cycle. However, latest freeze dates extend all the way into mid April at AUS Bergstrom, so projecting when the last freeze of the year will occur is a challenge from one location to the next. A smaller part of South Central TX will see a second freeze, and this time, protected valleys will be the primary areas with light winds. After Sunday morning, no other freezing temperature days are anticipated through at least next Friday. Return flow days Sunday and Wednesday could lead to some locally elevated fire weather conditions after another front brings a return of dry air Tuesday. This front comes with a decent sized disturbance which have the recent deterministic models trending toward a possible round of storms over eastern counties mainly Tuesday morning. However, the run-to-run trends on the storm system strength and timing are a bit jumpy, so will handle with low confidence for now, and keep PoPs low and just over the far east. A fairly fast moving zonal flow pattern aloft next week means the fast moving disturbances will bring day to day timing challenges, but perhaps with some increased confidence in keeping us out of another freezing temperature day going into late March. CLIMATE Average last freeze dates: AUS Mar 13th ATT Feb 15th SAT Feb 24th DRT Feb 29th Latest freeze dates: AUS Apr 16th ATT Apr 9th SAT Apr 3rd DRT Mar 31st && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 47 58 30 57 / 0 30 80 0 0 Austin Bergstrom Intl Airport 72 47 59 29 57 / 0 30 80 0 0 New Braunfels Muni Airport 74 49 59 30 59 / 0 30 70 0 0 Burnet Muni Airport 73 41 51 27 56 / 0 20 70 0 0 Del Rio Intl Airport 76 52 67 32 63 / 0 - 20 0 0 Georgetown Muni Airport 72 44 57 27 56 / 0 40 70 0 0 Hondo Muni Airport 74 49 65 27 61 / 0 20 50 0 0 San Marcos Muni Airport 73 47 59 28 58 / 0 30 80 0 0 La Grange - Fayette Regional 73 50 62 31 56 / 0 10 70 - 0 San Antonio Intl Airport 73 50 61 30 58 / 0 30 70 0 0 Stinson Muni Airport 75 53 66 32 61 / 0 20 70 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Quigley Long-Term...Treadway Decision Support...KCW
Hazardous weather outlook, Mar 10, 3:19 AM CST, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 319 AM CST Thu Mar 10 2022 TXZ171>173-183>194-202>209-217>225-228-111000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 319 AM CST Thu Mar 10 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather expected for today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Windy conditions are expected across the entire area on Friday and Friday evening after the passage of a strong cold front. Winds of 20 to 30 mph with gusts up to 40 mph are expected. A Wind Advisory could be needed. Much colder conditions are forecast behind the front. There is a slight chance for light freezing rain and sleet behind the front Friday morning and early afternoon across portions of northern Edwards, Kerr, Gillespie, Llano and Burnet counties. No impacts are expected on roadways, with any freezing rain accumulation, if it where to occur, remaining very light and confined to elevated metal objects. A hard freeze is expected Friday night through Saturday morning across the entire Hill Country with a light freeze across most of the remainder of the area. A light freeze is also expected across some areas on Sunday morning. Those with garden and agricultural interests should take protective actions to minimize damage to sensitive plants Friday night through Saturday morning and again Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.